MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 23-aug-2018 with the following findings: a review of the pump black box showed unexplained pump reboots occurred.A visual inspection of the pump revealed the battery compartment was cracked.There was no moisture corrosion observed inside the battery compartment.The returned battery cap had stripped threads; it was unable to maintain electrical connection, duplicating the reported power issue.The returned cap was difficult to remove.A test battery cap was able to fit to maintain electrical connection and was used to complete a 24 hour duration test; no reboots occurred during testing.The pump¿s cover was removed and no evidence of moisture or loose components were observed to the power printed circuit board.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage) issue.It was reported that the pump had no power; the battery cap was not able to be removed from the pump.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7828411
Report Number2531779-2018-15560
Device Sequence Number16728575
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Was the Report Sent to FDA? Yes
Device Age25 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight107